Cold/Wind Chill, Cook
- When
- February 15, 7:00 AM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
38 year old woman found dead in home in Chicago Ridge, IL. Death due to cold exposure. Low temperature was 6F.
1 cold/wind chill, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 15, 5:35 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 535 AM CST SUN FEB 15 2004 .FORECAST DISCUSSION FOR AM ZONES/GRIDS: LAKE EFFECT SNOW WILL CONTINUE THROUGH THE DAY AS COLD AIR IS MOVING INTO THE FORECAST REGION. HIGH PRESSURE OVER NORTHERN MINNESOTA WILL PROVIDE THE CONTINENTAL POLAR AIR AS THE HIGH IS FORECAST TO PUSH SOUTH INTO THE GREAT LAKES REGION. WILL USE A COMPROMISE OF THE GFS AND ETA MODEL FOR MOVEMENT OF THE HIGH. ONCE THE HIGH MOVES EAST OF LAKE MICHIGAN BY 06 UTC THE WIND WILL BECOME SOUTHEAST. WE EXPECT THE LAKE SNOW TO END THEN. THE LIFTED INDEX SHOW THE UNSTABLE AIR OVER THE SOUTHERN SUBURBS AND NORTHWEST INDIANA. THE LIFTED INDEX IS FORECAST TO TREND TOWARD POSITIVE VALUES BY 00 UTC SHOWING INCREASING STABILITY. THE NEXT CHANCE OF SNOW WILL BE MONDAY NIGHT. WARM AIR ADVECTION AND AN APPROACHING 500 MB WAVE ARE THE CAUSE. THIS WAVE CAN BE SEEN ON THE 700 MB ANALYSIS AT 00 UTC. HEIGHT FALLS ARE SEEN OVER WESTERN MONTANA. WE USED THE ETA AND GFS COMPROMISE FOR MOVEMENT OF THIS SYSTEM. WILL MAKE LITTLE ADJUSTMENTS TO THE HIGH AND LOW TEMPERATURES. WILL USE GFS MOS AS GUIDANCE. WHW .AVIATION DISCUSSION FOR 12Z TAFS: SYNOPSIS: POLAR HI PRESS NOW CENTERED OVR WRN MN WILL CONT SEWD AND PASS OVR TERMINAL AREA THIS EVENING. THIS HIGH WILL THEN PASS OFF TO E OF RGN LATER TNGT. WINDS: LAKE EFFECT CLOUD BAND ON SATLT EXTENDING FROM NRN LK MI SSWWD INTO NERN IL MARKS A CONVERGENCE LINE IN LO LVL WIND FIELD...WITH ENELY FLOW E OF THIS AXIS AND MORE NNELY FLOW TO W. AS IT SHIFTS SLOLY WWD ACROSS NERN IL ERLY THIS MRNG...AND AS SFC HI CENTER APCHS...SFC WINDS EXPECTED TO TURN MORE ENELY AND DMNSH TO AOB 10 KTS BY 18Z. AS CENTER MOVES ABOUT OVHD THIS EVENING...WINDS TO DMNSH TO VRBL AOB 5KT...BEFORE BCMG MORE SUSTAINED FROM SE OVRNGT. VIS/CIGS: WILL GO WITH 6SM IN LGT SNW SHWRS UNDER BKN-OVC CIG ARND FL035 ACRS NERN IL THIS MRNG...WITH EMBEDDED HVR SHOWERS OF SNOW TEMPO REDUCING VIS TO 1 OR 2 MI...AND MVFR CIGS DOWN TO FL020...ESP INVOF LK MI. LGTR SNOW SHWRS FURTHER INLAND. LK EFFECT BAND SHUD BCM BKN AND MORE DFUS BY 18Z AND END AS UPSTREAM WIND FETCH OVR LK GETS CUT OFF. EITHER SIDE OF THIS AREA...IN RFD AND GYY VCTY...CONDS TO RMN VFR WITH GENLY CLR SKIES. GYY MAY BE A BIT TRICKY THOUGH DUE TO PROXIMITY OF CLOUD BAND JUST OFF TO W. SKIES TO CLR OVR ENTR AREA BY THIS EVENING DUE TO STG SUBSIDENCE ASSD WITH HI PRES CENTER. MERZLOCK && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 555 AM CST SUN FEB 15 2004 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011- 019-152300- BENTON-BOONE-COOK-DE KALB-DU PAGE-FORD-GRUNDY-IROQUOIS-JASPER- KANE-KANKAKEE-KENDALL-LA SALLE-LAKE-LAKE IN-LEE-LIVINGSTON- MCHENRY-NEWTON-OGLE-PORTER-WILL-WINNEBAGO- 555 AM CST (655 AM EST) SUN FEB 15 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE LIGHT TO MODERATE LAKE EFFECT SNOW IN THE CHICAGO AREA AND NORTHWEST INDIANA TODAY. WE EXPECT LITTLE ACCUMULATION. HOWEVER...THE SNOW MAY CAUSE SOME HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THERE IS A CHANCE SNOW FOR THE REGION MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. LMZ740>746-766-152300- WINTHROP HARBOR TO WILMETTE-WILMETTE TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET-CALUMET TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY-MICHIGAN CITY TO NEW BUFFALO- LAKE MICHIGAN- 555 AM CST SUN FEB 15 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
1 cold/wind chill. Local standard time, as filed.
38 year old woman found dead in home in Chicago Ridge, IL. Death due to cold exposure. Low temperature was 6F.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Cook | 2004-02-15 | 38 | Female | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390198.